My doctor always says to give a new antibiotic at least a month before giving up on it. I try to keep notes as I go along, so I can look back and reflect on exactly what's happening. Sometimes it's hard to remember if there has been improvement or not.
However if you are getting side effects (not due to herxing), that might indicate you should stop. The side effects possible will be listed on a sheet the pharmacy gives you or you can look them up online.
For example, I thought Bactrim was helping my TBD symptoms but it gave me terrible stomach problems as a side effect. My doctor said to try pulsing with lower doses but even so I could barely eat and lost weight. So we stopped that and went on to something else.
Once I stopped the Bactrim my stomach problem resolved and I regained the weight. Most side effects should go away as soon as you stop the med.
Posts: 260 | From Nebraska | Registered: Jan 2010
| IP: Logged |